Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 21, 2016, 2:27 PM PDT for Modoc County, California; 4 counties in Oregon. It took effect at Aug 22, 2016, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 2:27 PM PDT (21:27 UTC)
- In effect from
- Aug 22, 2016, 1:00 PM PDT
- Expired
- Aug 22, 2016, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Harney County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS86 KMFR 212127 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 PM PDT SUN AUG 21 2016 ...WINDY AT TIMES AND DRY TODAY AND MONDAY... .A DRY UPPER TROUGH WILL MOVE THROUGH THE PACIFIC NORTHWEST THROUGH MONDAY...BRINGING GUSTY WINDS AND LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING TO HIGHER ELEVATIONS IN WESTERN SISKIYOU COUNTY...THE ROGUE VALLEY...AND ALSO EAST OF THE CASCADES. A HIGH HAINES OF 6 WILL ALSO OCCUR OVER THE WITHERS FIRE TODAY. GUSTY WINDS WILL RETURN AGAIN EAST OF THE CASCADES WITH HUMIDITIES ONLY A FEW PERCENT HIGHER THAN TODAY. CAZ285-ORZ624-625-220930- /O.UPG.KMFR.FW.A.0013.160822T2000Z-160823T0400Z/ /O.NEW.KMFR.FW.W.0014.160822T2000Z-160823T0400Z/ /O.CON.KMFR.FW.W.0013.000000T0000Z-160822T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 227 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR A HIGH HAINES OF 6 OVER THE WITHERS FIRE IN FIRE WEATHER ZONE 625... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 285...624 AND 625... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 285...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 8 PERCENT. * HAINES INDEX: 6 (HIGH) FOR WITHERS FIRE. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * A RED FLAG WARNING FOR HIGH HAINES 6 MEANS THAT CONDITIONS ARE CONDUCIVE TO PLUME DOMINATED FIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * A RED FLAG WARNING FOR HIGH HAINES 6 MEANS THAT CONDITIONS ARE CONDUCIVE TO PLUME DOMINATED FIRE. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ280-220400- /O.CON.KMFR.FW.W.0013.000000T0000Z-160822T0400Z/ WESTERN KLAMATH NATIONAL FOREST- 227 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 280... * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 280. * COUNTIES AFFECTED: IN NORTHERN CA...SISKIYOU. * WIND: WEST 5 TO 15 MPH. * HUMIDITY: AS LOW AS 10 PERCENT. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. && $$ ORZ622-220300- /O.CON.KMFR.FW.W.0013.000000T0000Z-160822T0300Z/ EASTERN ROGUE VALLEY- 227 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 622... * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONE 622. * COUNTIES AFFECTED: IN SOUTHWEST OR...JACKSON. * WIND: NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * HUMIDITY: AS LOW AS 15 PERCENT. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. && $$ SVEN VISIT US AT WWW.WEATHER.GOV/MEDFORD
6 follow-up statements
415 WWUS86 KMFR 220327 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 827 PM PDT SUN AUG 21 2016 ...WINDY AT TIMES AND DRY TODAY AND MONDAY... .A DRY UPPER TROUGH WILL MOVE THROUGH THE PACIFIC NORTHWEST ...BRINGING GUSTY WINDS AND LOW RELATIVE HUMIDITIES AGAIN ON MONDAY AFTERNOON AND EVENING EAST OF THE CASCADES. HUMIDITIES WILL BE ONLY A FEW PERCENT HIGHER THAN THEY WERE TODAY. ALSO...A HIGH HAINES OF 6 WILL CONTINUE OVER THE WITHERS FIRE THIS EVENING. ORZ622-220430- /O.EXP.KMFR.FW.W.0013.000000T0000Z-160822T0300Z/ EASTERN ROGUE VALLEY- 827 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING HAS EXPIRED FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 622... THE RED FLAG WARNING HAS EXPIRED. WINDS HAVE BEGUN TO WEAKEN AND HUMIDITY HAS STARTED TO INCREASE. $$ CAZ285-ORZ624-625-221530- /O.CON.KMFR.FW.W.0013.000000T0000Z-160822T0400Z/ /O.CON.KMFR.FW.W.0014.160822T2000Z-160823T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 827 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 285... 624 AND 625... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 285... 624 AND 625... * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 8 PERCENT. * HAINES INDEX: 6 (HIGH) FOR WITHERS FIRE. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * A RED FLAG WARNING FOR HIGH HAINES 6 MEANS THAT CONDITIONS ARE CONDUCIVE TO PLUME DOMINATED FIRE. && $$ CAZ280-220430- /O.CON.KMFR.FW.W.0013.000000T0000Z-160822T0400Z/ WESTERN KLAMATH NATIONAL FOREST- 827 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 280... * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 280. * COUNTIES AFFECTED: IN NORTHERN CA...SISKIYOU. * WIND: WEST 5 TO 15 MPH. * HUMIDITY: AS LOW AS 10 PERCENT. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * ONE LESS SPARK...ONE LESS WILDFIRE. && $$ DW VISIT US AT WWW.WEATHER.GOV/MEDFORD
260 WWUS86 KMFR 220428 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 928 PM PDT SUN AUG 21 2016 ...WINDY AND DRY AGAIN ON MONDAY... .A DRY UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING GUSTY WINDS AND LOW RELATIVE HUMIDITIES EAST OF THE CASCADES AGAIN ON MONDAY AFTERNOON AND EVENING. HUMIDITIES WILL BE ONLY A FEW PERCENT HIGHER THAN THEY WERE TODAY. CAZ285-ORZ624-625-221630- /O.EXP.KMFR.FW.W.0013.000000T0000Z-160822T0400Z/ /O.CON.KMFR.FW.W.0014.160822T2000Z-160823T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 928 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 285... 624 AND 625... * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 8 PERCENT. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && $$ CAZ280-220530- /O.EXP.KMFR.FW.W.0013.000000T0000Z-160822T0400Z/ WESTERN KLAMATH NATIONAL FOREST- 928 PM PDT SUN AUG 21 2016 ...RED FLAG WARNING HAS EXPIRED FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 280... THE RED FLAG WARNING HAS EXPIRED. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT WITH MODERATE HUMIDITY RECOVERY EXPECTED. $$ DW VISIT US AT WWW.WEATHER.GOV/MEDFORD
178 WWUS86 KMFR 220839 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 139 AM PDT MON AUG 22 2016 ...WINDY AND DRY AGAIN THIS AFTERNOON AND EVENING... .A DRY UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING GUSTY WINDS WITH LOW RELATIVE HUMIDITY EAST OF THE CASCADES AGAIN THIS AFTERNOON AND EVENING. WINDS SHOULD EASE A BIT ON TUESDAY, BUT COULD REMAIN GUSTY IN PORTIONS OF MODOC COUNTY. CAZ285-230000- /O.NEW.KMFR.FW.A.0014.160823T2100Z-160824T0300Z/ /O.CON.KMFR.FW.W.0014.160822T2000Z-160823T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 139 AM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG, GUSTY WINDS WITH LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 7 PERCENT. * IMPACTS: STRONG...GUSTY WINDS WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ624-625-230000- /O.CON.KMFR.FW.W.0014.160822T2000Z-160823T0400Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 139 AM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR STRONG, GUSTY WINDS WITH LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR FIRE ZONES...624...625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...KLAMATH...LAKE. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 8 PERCENT. * IMPACTS: STRONG...GUSTY WINDS WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && $$ MAS VISIT US AT WWW.WEATHER.GOV/MEDFORD
269 WWUS86 KMFR 222143 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT MON AUG 22 2016 ...WINDY AND DRY AGAIN THIS AFTERNOON AND EVENING... .A DRY UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING GUSTY WINDS WITH LOW RELATIVE HUMIDITY EAST OF THE CASCADES AGAIN THIS AFTERNOON AND EVENING. WINDS SHOULD EASE A BIT ON TUESDAY... BUT WILL REMAIN GUSTY IN PORTIONS OF MODOC COUNTY WITH LOW RELATIVE HUMIDITY REMAINING. CAZ285-230945- /O.UPG.KMFR.FW.A.0014.160823T2100Z-160824T0300Z/ /O.NEW.KMFR.FW.W.0015.160823T2100Z-160824T0300Z/ /O.CON.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 243 PM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 7 PERCENT. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ ORZ624-625-230400- /O.CON.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 243 PM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 7 PERCENT. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
608 WWUS86 KMFR 230102 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 602 PM PDT MON AUG 22 2016 ...WINDY AND DRY AGAIN THIS AFTERNOON AND EVENING... .A DRY UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING GUSTY WINDS WITH LOW RELATIVE HUMIDITY EAST OF THE CASCADES AGAIN THIS AFTERNOON AND EVENING. WINDS SHOULD EASE A BIT ON TUESDAY... BUT WILL REMAIN GUSTY IN PORTIONS OF MODOC COUNTY WITH LOW RELATIVE HUMIDITY REMAINING. ORZ622-230400- /O.EXA.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ EASTERN ROGUE VALLEY- 602 PM PDT MON AUG 22 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 622... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES 622...MAINLY FOR ELEVATIONS BELOW 3000 FEET. * COUNTIES AFFECTED: IN SOUTHWEST OR...JACKSON COUNTY. * WIND: WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * HUMIDITY: 10 TO 15 PERCENT THROUGH EARLY THIS EVENING. * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREADOF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ CAZ285-231315- /O.CON.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ /O.CON.KMFR.FW.W.0015.160823T2100Z-160824T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 602 PM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 7 PERCENT. * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREADOF NEW AND EXISTING FIRES. * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS ANDPOSSIBLE RED FLAG WARNINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ ORZ624-625-230400- /O.CON.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 602 PM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR AND STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH... LAKE. * WIND: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 7 PERCENT. * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREADOF NEW AND EXISTING FIRES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
183 WWUS86 KMFR 230429 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 929 PM PDT MON AUG 22 2016 ...WINDY AND DRY AGAIN TUESDAY AFTERNOON AND EVENING... .WINDS WILL EASE A BIT ON TUESDAY... BUT WILL BE GUSTY AGAIN IN PORTIONS OF MODOC COUNTY WITH LOW RELATIVE HUMIDITY. CAZ285-231630- /O.EXP.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ /O.CON.KMFR.FW.W.0015.160823T2100Z-160824T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 929 PM PDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY: AS LOW AS 8 PERCENT. * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && $$ ORZ622-624-625-230530- /O.EXP.KMFR.FW.W.0014.000000T0000Z-160823T0400Z/ EASTERN ROGUE VALLEY-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 929 PM PDT MON AUG 22 2016 ...RED FLAG WARNING HAS EXPIRED FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 622...624 AND 625... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WILL INCREASE OVERNIGHT. IT WILL BE HOT AND DRY AGAIN ON TUESDAY BUT WINDS WILL NOT BE AS STRONG AS THEY WERE TODAY. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 21, 2:27 PM PDT, 0 minutes earlier.
Area forecast discussion, Aug 21, 2:27 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Medford OR
227 PM PDT SUN AUG 21 2016
.DISCUSSION...The latest visible image shows the marine stratus
finally burning off in the Coquille Basin. Meanwhile the stratus
continues to hang tough from about Port Orford to just north of
Brookings. The latest surface analysis has the thermal trough east
of the Cascades with weak onshore flow on the westside. Temperatures
are warming up, but they are between 3-5 degrees lower than at this
time yesterday.
In the short term the models are in pretty good agreement with the
overall synoptic pattern through at least Thursday. The main concern
for the next couple of days will be winds, especially east of the
Cascades. Winds aloft (around 700mb) will increase and peak out
between 20-25 kts later this evening into Monday morning. At the
same time the gradients will be fairly tight. The combination of the
two will result in gusty west to northwest winds. Humidities will
be low this afternoon, but could end up a tad higher Monday.
Despite this, fire danger remains high and several fire weather
headlines cover this. See PDXRFWMFR and/or fire discussion below
for more details.
The upper trough will swing north of our area along the
Washington/B.C. border and bring the coolest day of the period on
Monday. Even then they will still be 5-7 degrees above normal. The
models keep the upper trough near by on Tuesday and temperatures
will be similar to Monday.
The upper ridge will set up over the eastern Pacific and is expected
to remain there through the end of the week while a weak upper
trough with a weak north flow remains over our area. Temperatures
will warm up, but we should not have a repeat of the big warm up
that we experienced recently. The models still show different
solutions Friday into next weekend, but they do agree somewhat
that an upper trough will move south towards the Pac Northwest.
The models differ with how far south this trough will dip, but all
show temperatures near normal with little or no chance of
precipitation. -Petrucelli
&&
.AVIATION...21/18Z TAF cycle...MVFR/IFR stratus is still over the
coastal waters and inland in Coos and Douglas county northward, and
banking up against the coastal range. The stratus is expected to
burn slightly offshore briefly this afternoon before returning
inland to roughly the same locations as this morning by late
evening. The NAM is the outlier in bringing stratus into the RBG
area and will keep all other inland areas south of the Umpqua divide
and the inland of the coastal range north of the Umpqua divide clear
for the next 24 hours. Sven
&&
.MARINE...Updated 1030 AM PDT, Sunday 21 August 2016...The
gradient between high pressure offshore and a thermal trough inland
will tighten today into Monday. This will result in increasing
northerly winds. Winds about 5 to 30 NM offshore from around Cape
Blanco to Gold Beach will reach low end small craft advisory
criteria this afternoon and evening. The thermal trough is expected
to reach a peak of strength on Monday afternoon with advisory
conditions developing over much of the waters. North winds will be
weakest north of Cape Arago and also near shore south of Brookings.
Winds will be strongest in the outer waters south of Cape Blanco
with high end small craft or low end gale force winds.
A modest weakening will follow with wind dominated seas continuing
through the middle of the week. Spilde/Sven
&&
.FIRE WEATHER...Updated 200 PM PDT Sunday 21 August 2016...
An upper level low will sweep through British Columbia today,
crossing over the Rockies late Monday. With this upper trough
passage winds are increasing already over the region and will
intensify as the afternoon progresses.
On Monday the upper low continues to migrate east, but the surface
pressure gradient will tighten again into the afternoon, increasing
the winds once again on the east side. A cooler air mass moves in
aloft, bringing cooler temperatures. However, except for a marine
push mostly confined to the west side north of the Umpqua divide,
the drop in humidities will be mostly due the lower temperatures and
not due to increased water content in the air east of the Cascades.
Humidities will only be a few percentage points above what is
present today east of the Cascades on Monday. In the Modoc the
humidities will be few points above the RH criteria, but fuels are
at critical RH and have added that area to the warning.
An upper ridge builds over the region as the upper low continues to
migrate east with temperatures climbing slowly into the latter part
of the week. The thermal trough moves back onto the coast with east
winds spreading across the east side by Wednesday morning. Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 9 PM PDT this evening for ORZ624-625.
Red Flag Warning from 1 PM to 9 PM PDT Monday for ORZ624-625.
Red Flag Warning until 8 PM PDT this evening for ORZ622.
CA...Red Flag Warning until 9 PM PDT this evening for CAZ285.
Red Flag Warning from 1 PM to 9 PM PDT Monday for CAZ285.
Red Flag Warning until 9 PM PDT this evening for CAZ280.
Pacific Coastal Waters...Small Craft Advisory from 11 PM this evening to 11 PM PDT
Tuesday for PZZ350-370.
Small Craft Advisory for hazardous seas from 11 PM Tuesday to 11
PM PDT Wednesday for PZZ350-356-370.
Small Craft Advisory until 11 PM PDT Wednesday for PZZ356-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:03 AM PDT | Small Craft Advisory | MFR | 49 hr | |
| Aug 21, 2:15 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 37 hr |
Nearby
Red Flag Warnings in Oregon, 2016Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.